Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 39, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 7, 2015, 7:19 PM PDT for Lincoln County, Nevada. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2015, 7:19 PM PDT (02:19 UTC)
- Expired
- Aug 7, 2015, 8:00 PM PDT
- In force
- 41 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 129 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1373 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2110 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
119 WUUS55 KVEF 080219 SVRVEF NVC017-080300- /O.NEW.KVEF.SV.W.0039.150808T0219Z-150808T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 719 PM PDT FRI AUG 7 2015 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 800 PM PDT * AT 719 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER PIOCHE...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... URSINE...PIOCHE...MEADOW VALLEY CAMPGROUND...EAGLE VALLEY...RANCH CAMPGROUND...CATHEDRAL GORGE STATE PARK...HORSETHIEF GULCH CAMPGROUND AND ECHO CANYON STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE LARGE HAIL THAT CAN CAUSE INJURY AND PROPERTY DAMAGE. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3779 11408 3781 11453 3799 11456 3808 11413 TIME...MOT...LOC 0219Z 262DEG 22KT 3792 11445 $$ BP
2 follow-up statements
763 WWUS55 KVEF 080248 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 748 PM PDT FRI AUG 7 2015 NVC017-080300- /O.CON.KVEF.SV.W.0039.000000T0000Z-150808T0300Z/ LINCOLN NV- 748 PM PDT FRI AUG 7 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR EAST CENTRAL LINCOLN COUNTY... AT 747 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CATHEDRAL GORGE STATE PARK...OR NEAR PIOCHE...MOVING EAST AT 25 MPH. A STORM SPOTTER IN PIOCHE DID REPORT DIME SIZED HAIL AROUND 715 PM. LOCATIONS IMPACTED INCLUDE... URSINE...PIOCHE...MEADOW VALLEY CAMPGROUND...EAGLE VALLEY...RANCH CAMPGROUND...CATHEDRAL GORGE STATE PARK...HORSETHIEF GULCH CAMPGROUND AND ECHO CANYON STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3781 11444 3798 11449 3808 11413 3779 11408 TIME...MOT...LOC 0247Z 261DEG 23KT 3788 11438 $$ BP
872
WWUS55 KVEF 080258
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
758 PM PDT FRI AUG 7 2015
NVC017-080307-
/O.EXP.KVEF.SV.W.0039.000000T0000Z-150808T0300Z/
LINCOLN NV-
758 PM PDT FRI AUG 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 800 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3781 11444 3798 11449 3808 11413 3779 11408
TIME...MOT...LOC 0255Z 262DEG 22KT 3788 11438
$$
BPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:35 PM PDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 7, 3:35 PM PDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 335 PM PDT FRI AUG 7 2015 .SYNOPSIS...A LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN WILL USHER IN DRY SOUTHWEST FLOW THAT WILL PERSIST OVER THE REGION THROUGH THE WEEKEND. ANOTHER ROUND OF MONSOONAL MOISTURE MAY RETURN TO SOUTHERN NEVADA AND NORTHWEST ARIZONA BY THE MIDDLE OF NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. THE UPPER LEVEL LOW WAS CENTERED OVER WEST CENTRAL NEVADA THIS AFTERNOON AND IS FORECAST TO LIFT TOWARD IDAHO OVERNIGHT AND EARLY SATURDAY MORNING. THE DRY SOUTHWEST FLOW ASSOCIATED WITH THE SYSTEM HAS SPREAD ACROSS MOST OF SOUTHEAST CALIFORNIA INTO CENTRAL CLARK AND SOUTHERN NYE COUNTIES. THE MOISTURE GRADIENT IS FAIRLY TIGHT ACROSS SOUTHERN CLARK COUNTY WHERE A COUPLE STRONG THUNDERSTORMS DEVELOPED EARLY THIS AFTERNOON. THE LATEST SATELLITE LOOPS AND SURFACE ANALYSES SHOW THE DRY AIRMASS MAKING EASTWARD PROGRESS AND THIS SHOULD QUICKLY REDUCE THUNDERSTORM COVERAGE ACROSS SOUTHERN CLARK COUNTY AND MOHAVE COUNTIES LATE THIS AFTERNOON AND EVENING. FAST MOVING LINES OF THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST ACROSS MOHAVE COUNTY ARIZONA AND A FLASH FLOOD THREAT REMAINS UNTIL DRY AND MORE STABLE AIR CAN SPREAD OVER MOST OF NORTHWEST ARIZONA. LINCOLN COUNTY WAS REMOVED FROM THE FLASH FLOOD WATCH AS CONVECTION HAS BEEN SUPPRESSED SO FAR TODAY AND ANY THUNDERSTORMS THAT MANAGE TO DEVELOP LATE THIS AFTERNOON AND EVENING WILL BE FAST MOVING. GUSTY SOUTH-SOUTHWEST WINDS OF 35-45 MPH HAVE MATERIALIZED ACROSS SOUTHERN AND CENTRAL NYE COUNTIES AS EXPECTED AND WILL KEEP THE RED FLAG WARNING/WIND ADVISORY IN EFFECT UNTIL 8 PM THIS EVENING. TEMPERATURES WILL ONLY CLIMB SLIGHTLY SATURDAY BUT READINGS WILL GENERALLY BE A FEW DEGREES BELOW NORMAL. .LONG TERM...SUNDAY THROUGH FRIDAY. THE FORECAST AREA WILL BE UNDER A DRY SOUTHWEST FLOW SUNDAY THROUGH MONDAY WITH NEAR NORMAL TEMPERATURES AND SOME SOUTHERLY BREEZES BOTH AFTERNOONS. THE MODELS DEVELOP A MORE SOUTHERLY FLOW BY TUESDAY WITH MOISTURE STARTING TO INCREASE. THE GFS AND ECMWF ARE IN AGREEMENT THAT THUNDERSTORM CHANCES TUESDAY WILL BE LIMITED TO MOHAVE COUNTY. MOISTURE WILL SPREAD FARTHER NORTH AND WEST WEDNESDAY LEADING TO INCREASING THUNDERSTORM CHANCES OVER MOHAVE COUNTY. I ALSO WENT WITH SLIGHT CHANCE POPS OVER PORTIONS OF EASTERN SAN BERNARDINO...CLARK AND LINCOLN COUNTIES. THE MODELS KEEP THE AIR MASS OVER OUR WESTERN AREAS PRETTY STABLE BUT DO INDICATE AN INCREASE IN CLOUD COVER. THERE IS A MID/UPPER LEVEL DISTURBANCE DEPICTED AS WELL WHICH IF THAT VERIFIES COULD ENHANCE THE THUNDERSTORM THREAT. IF THAT FEATURE PERSISTS IN THE MODELS WE MAY NEED TO RAISE POPS FOR WEDNESDAY. NOT MUCH CHANGE IN THE PATTERN FOR THURSDAY BUT THE MODELS INDICATE SOME DRYING FRIDAY LEADING TO ONLY A SLIGHT CHANCE OF THUNDERSTORMS OVER THE HIGHER TERRAIN OF MOHAVE COUNTY. && .AVIATION...FOR MCCARRAN...PERSISTENT EAST-NORTHEAST WINDS WILL WILL GIVE WAY TO SOUTHWEST WINDS OF 10-20 KTS LATE THIS AFTERNOON AND EARLY THIS EVENING. SOUTH-SOUTHWEST WINDS SHOULD PERSIST OVERNIGHT WITH SPEEDS GRADUALLY DECREASING BY EARLY SATURDAY MORNING. A LIGHT EASTERLY COMPONENT CAN BE EXPECTED SATURDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORM EXTENDING IN AN ARC FROM WEST CENTRAL SOUTHEAST NEVADA INTO NORTHWEST ARIZONA WILL GRADUALLY DISSIPATE BY LATE THIS EVENING. CIGS AROUND 6-8K FEET...GUSTY WINDS...HEAVY RAIN WITH LOWERED VISIBILITY... STRONG TURBULENCE AND HAIL WILL ALL BE POSSIBLE WITH STORMS. OUTSIDE OF THUNDERSTORM ACTIVITY EXPECT GUSTY SOUTHWEST WINDS TO CONTINUE THROUGH EARLY EVENING WITH GUSTS 25-30 KTS. DRY CONDITIONS AND GENERALLY LIGHT SOUTH-SOUTHWEST WINDS CAN BE EXPECTED ACROSS THE REGION SATURDAY. && .FIRE WEATHER...RH VALUES OF 10-13 PERCENT AND AND GUSTY SOUTH- SOUTHWEST WINDS OF 35-45 MPH WILL PERSIST ACROSS MUCH OF CENTRAL AND SOUTHERN NYE COUNTY TO BRING CRITICAL FIRE CONDITIONS TO ZONE 462 THROUGH EARLY THIS EVENING. WINDS WILL DIMINISH AND BECOME NORTHWEST AT 10 TO 15 MPH BY LATE EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...ADAIR LONG TERM.........HARRISON FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Aug 7, 3:21 PM PDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
321 PM PDT FRI AUG 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 6 NNW DYER 37.75N 118.10W
08/07/2015 ESMERALDA NV DEPT OF HIGHWAYS
NEVADA DOT REPORTS SR264 CLOSED BETWEEN MM13
AND MM17 DUE TO FLOODING. TIME ESTIMATED BY
RADAR.
&&
COLocal storm report, Aug 7, 3:54 PM PDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
354 PM PDT FRI AUG 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM FLASH FLOOD 2 N PEACH SPRINGS 35.56N 113.42W
08/07/2015 MOHAVE AZ TRAINED SPOTTER
DIAMOND CREEK ROAD WAS FLOODED AND COVERED
BY FAST MOVING WATER.
&&
JHLocal storm report, Aug 7, 4:11 PM PDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
411 PM PDT FRI AUG 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 16 N PEACH SPRINGS 35.77N 113.37W
08/07/2015 MOHAVE AZ OTHER FEDERAL
USGS GAGE AT DIAMOND CREEK ROAD NEAR THE
COLORADO RIVER SPIKED TO 9900 CFS AND THE
STAGE ROSE TO 5.3 FEET.
&&
JHThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:25 PM PDT | Areal Flood Advisory | VEF | Lincoln | 2 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.